Alert archive / Alaska / High Wind Watches in 2009

High Wind Watch 7, NWS Anchorage, AK

March 28, 2009

NWS Anchorage, AK issued this high wind watch at Mar 28, 2009, 5:15 AM AKDT. It took effect at Mar 29, 2009, 2:00 AM AKDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 28, 2009, 5:15 AM AKDT (13:15 UTC)
In effect from
Mar 29, 2009, 2:00 AM AKDT
Expired
Mar 28, 2009, 12:00 PM AKDT
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 281405 CCA
NPWAER

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
515 AM AKDT SAT MAR 28 2009


AKZ145-282000-
/X.EXP.PAFC.AF.Y.0008.000000T0000Z-090328T1300Z/
/X.COR.PAFC.AF.Y.0009.090328T1315Z-090328T2000Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
515 AM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY IN EFFECT UNTIL NOON AKDT TODAY ALONG THE
ALASKA RANGE SOUTH OF SKWENTNA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON AKDT TODAY. 

A SERIES OF ERUPTIONS OF MOUNT REDOUBT OVERNIGHT HAS SENT ASH
NORTHWARD ALONG THE ALASKA RANGE SOUTH OF SKWENTNA. EXPECT A
TRACE TO ONE EIGHTH INCH ACCUMULATION OF ASH THROUGH LATE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE
ADVISORY AREA. PEOPLE IN AREAS OF ASHFALL SHOULD SEAL WINDOWS AND
DOORS. PROTECT ELECTRONICS AND COVER AIR INTAKES AND OPEN WATER
SUPPLIES. MINIMIZE DRIVING. LISTEN TO YOUR RADIO STATION FOR
FURTHER INFORMATION.

&&

$$

AKZ101-290215-
/X.NEW.PAFC.HW.A.0007.090329T1000Z-090330T0600Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
515 AM AKDT SAT MAR 28 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH ALONG TURNAGAIN ARM AND HIGHER ELEVATIONS...WHICH IS IN EFFECT
FROM LATE TONIGHT THROUGH SUNDAY EVENING.

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN AND
CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND HIGHER ELEVATIONS.
WINDS WILL INCREASE OVERNIGHT TO 45 TO 60 MPH WITH POSSIBLE GUSTS
TO 80 MPH AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

&&

$$
1 follow-up statement
000 
WWAK71 PAFC 282000
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1200 PM AKDT SAT MAR 28 2009

AKZ145-282100-
/X.EXP.PAFC.AF.Y.0009.000000T0000Z-090328T2000Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1200 PM AKDT SAT MAR 28 2009

...ASHFALL ADVISORY WILL EXPIRE AT NOON AKDT TODAY...

THE ASHFALL ADVISORY WILL EXPIRE AT NOON AKDT TODAY. 

||
$$

AKZ101-290900-
/X.UPG.PAFC.HW.A.0007.090329T1000Z-090330T0600Z/
/X.NEW.PAFC.HW.W.0013.090329T1000Z-090330T0600Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1200 PM AKDT SAT MAR 28 2009

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 10 PM AKDT SUNDAY
ALONG THE HILLSIDE AND TURNAGAIN ARM...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 PM AKDT SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG WEATHER FRONT WILL MOVE INTO THE NORTHERN GULF LATE
TONIGHT. AHEAD OF THE FRONT THE PRESSURE GRADIENT WILL TIGHTEN AND
CHANNEL STRONG WINDS THROUGH TURNAGAIN ARM AND THE HILLSIDE. WINDS
WILL INCREASE OVERNIGHT TO 45 TO 60 MPH WITH GUSTS 80 TO 90 MPH
AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Mar 27, 4:00 PM AKDT, 13 hours 15 minutes earlier.

Area forecast discussion, Mar 27, 4:00 PM AKDT, 13 hours 15 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM AKDT FRI MAR 27 2009

.MODEL DISCUSSION...MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL
PATTERN THROUGH THE WEEKEND. THE CONCERN IS WITH THE TRACK OF THE LOW
THAT WILL CROSS THE EASTERN ALEUTIAN CHAIN SATURDAY AND MOVE INTO
SOUTHWEST ALASKA SUNDAY. THE MODEL RUNS HAVE BEEN MOVING THIS LOW
TRACK NORTHWARD WITH PROGRESSIVE RUNS THOUGH THE LAST TWO RUNS ON
BOTH THE GFS AND ECMWF HAVE SLOWED THE NORTHWARD MOVEMENT BUT THE
ECMWF IS STILL NORTH OF THE GFS TRACK. CURRENTLY THE MODELS MATCH UP
WELL THROUGH SAT NIGHT AND THEN THE ECMWF BRINGS TO LOW CENTER TO
NUNIVAK ISLAND WHILE THE GFS IN MOVING IT INLAND A LITTLE NORTH OF
TOGIAK SUNDAY. THE GFS SOLUTION SEEMS TO BE A LITTLE BETTER WHEN
LOOKING AT ALL AVAILABLE FACTORS THEREFORE THAT IS THE ONE BEING USED
FOR GUIDANCE WITH THIS AFTERNOONS PACKAGE.

.ANALYSIS AND UPPER LEVELS...THE UPPER LEVEL HEMISPHERIC PATTERN WILL
BE UNDERGOING A LITTLE SHIFT AS THE LARGE HIGH OVER SIBERIA
RETROGRADES TO THE SOUTHWEST WHICH WILL IN TURN ALLOW THE UPPER LEVEL
TROUGH OVER THE CENTRAL BERING SEA TO DEEPEN THROUGH SATURDAY NIGHT
AS THE LOW SOUTH OF THE ALEUTIANS MOVES INTO THE BRISTOL BAY REGION.
THE APPROACHING LOW IS WELL POSITIONED ALONG THE JET STREAM TO BE
STRENGTHENED AS FORECAST AS IT MOVES NORTHEASTWARD.

.SHORT TERM FORECAST...BIGGEST ISSUE IN SOUTH CENTRAL TONIGHT WILL BE
THE LWO MOVING INTO PRINCE WILLIAM SOUND OVERNIGHT AND THEN INTO THE
COPPER RIVER BASIN SATURDAY. THIS WILL KEEP PERSISTENT LIGHT SNOW IN
THE ANCHORAGE AREA TONIGHT AND KEEP SNOW IN THE PRINCE WILLIAM SOUND
AREA AS WELL.
THE SYSTEM MOVING INTO BRISTOL BAY WILL BRING LOTS OF PRECIPITATION
AND WIND TO THE STATE FOR THE WEEKEND AND INTO THE FIRST HALF OF THE
NEXT WEEK. THE WARM FRONT MOVING NORTH WITH THIS SYSTEM INDUCES A
STRONG BARRIER JET ON SOME MODELS IN THE NORTHERN GULF...SO THE
POSSIBILITY OF STRONG WINDS TO STORM FORCE BEGINNING LATE SATURDAY
NIGHT INTO SUNDAY CERTAINLY IS WITHIN THE REALM OF POSSIBILITY.

.LONG TERM FORECAST...THE NEXT IN THE SERIES OF STRONG LOWS ON THE
DOWNSTREAM SIDE OF THE TROUGH LOOKS TO AFFECT THE REGION RIGHT ON THE
HEELS OF THIS WEEKENDS STORM SYSTEM.  MODELS WILL LIKELY FLUCTUATE
BETWEEN A TRACK NORTH OR SOUTH OF THE AKPEN.  EITHER WAY...CONTINUED
UNSETTLED WEATHER IS LIKELY THROUGH THE MIDDLE OF NEXT WEEK.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 120 130 132 138 140 150 155 160 165 170 171 172 175 179
              180.
         HEAVY FREEZING SPRAY 155 165 179.
FIRE WEATHER...NONE.

MAR 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:00 PM AKDTGale WarningAFC60 hr
Mar 27, 4:00 PM AKDTGale WarningAFC4 days
Mar 27, 4:00 PM AKDTStorm WarningAFC60 hr
Mar 27, 4:00 PM AKDTStorm WarningAFC48 hr
Mar 27, 4:00 PM AKDTHeavy Freezing Spray WarningAFC24 hr
Mar 27, 4:13 PM AKDTBlizzard WatchAFC13 hr
Mar 27, 9:36 PM AKDTAshfall AdvisoryAFC7 hr
Mar 27, 11:33 PM AKDTFlash Flood WarningAFC6 hr
Mar 28, 4:00 AM AKDTGale WarningAFC48 hr
Mar 28, 4:00 AM AKDTGale WarningAFC12 hr
Mar 28, 4:00 AM AKDTSmall Craft AdvisoryAFC60 hr
Mar 28, 4:00 AM AKDTStorm WarningAFC48 hr
Mar 28, 4:00 AM AKDTStorm WarningAFC36 hr
Mar 28, 4:00 AM AKDTHeavy Freezing Spray WarningAFC12 hr
Mar 28, 5:07 AM AKDTBlizzard WatchAFC6 hr
Mar 28, 5:07 AM AKDTBlizzard WarningAFC59 hr
Mar 28, 5:15 AM AKDTAshfall AdvisoryAFC7 hr
Mar 28, 5:29 AM AKDTBlizzard WatchAFC6 hr
Mar 28, 5:29 AM AKDTWinter Weather AdvisoryAFC42 hr
Mar 28, 11:49 AM AKDTBlizzard WarningAFC34 hr
Mar 28, 12:00 PM AKDTHigh Wind WarningAFC30 hr

Nearby

High Wind Watches in Alaska, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.